Hail, Sterling
- When
- February 27, 8:45 PM CST
- Where
- Sterling County, 4 mi NNE of Sterling City
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.883, -100.967
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 27, 7:02 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 702 PM CST SUN FEB 27 2005 .UPDATE... STORM WERE HAVING LITTLE PROBLEM PRODUCING PEA SIZE HAIL THIS EVENING...WITH ONE PASSING OVER THE NWS OFFICE IN SAN ANGELO AROUND 630 PM. IN ADDITIONA...A SPOTTER IN BANGS REPORTED PEA SIZE HAIL AROUND 615 PM. WILL HAVE TO WATCH STORM TO THE NORTH OF BIG SPRING...WHICH WAS MOVIN SOUTH AND PRODUCED SOME NICKEL SIZE HAIL IN GAIL AT 620 PM. THIS STORM MAY GO INTO STERLING COUNTY AFTER 8 PM. INCREASE POPS IN ZONES FOR ONGOING CONVECTION. COLD AIR IN MIDLEVELS LEVELS MAY KEEP STORMS GOING AFTER SUNSET. && .PREV DISCUSSION... (ISSUED 331 PM CST SUN FEB 27 2005) UPDATE...ISOLATED SHOWERS AND PERHAPS A STRIKE OF LIGHTENING OR TWO HAS DEVELOPED SOUTH OF THE AREA ORIGINALLY EXPECTED TO RECEIVE THE ACTIVITY. HAVE WENT AHEAD AND MENTIONED SOME ISOLATED THUNDER FOR THE SOUTHWESTERN ZONES THIS AFTERNOON AND EARLY EVENING...HOWEVER EXPECT THESE TO BE BREIF STILL ANY ONE LOCATION RECEIVING MEASUREABLE RAIN REMAINS AROUND 5 TO 10 PERCENT THESE AREAS. STILL EXPECTING BEST ACTIVITY TO DEVELOP IN THE NEXT HOUR OR TWO FROM LUBBOCK TO NEAR ABILENE. THOSE STORMS SHOULD HAVE A LITTLE MORE MEAT TO THEM AND BE SUSTAINED A LITTLE LONGER THUS THE BETTER SHOT AT RECEIVING MEASUREABLE RAIN THERE. PREV DISCUSSION... (ISSUED 118 PM CST SUN FEB 27 2005) SHORT TERM (TONIGHT-TUESDAY)...SURFACE ANALYSIS INDICATES WIND SHIFT/COLD FRONT FROM SOUTHEAST NEW MEXICO TO NEAR WICHITA FALLS. THIS FEATURE ALONG WITH AN APPROACHING SHORT WAVE SEEN IN THE WATER VAPOR OVER NEW MEXICO WILL MAKE THE FIRST FEW HOURS OF THE FORECAST RATHER COMPLICATED. INSOLATION IS BEGINNING TO PRODUCE SOME CU IN THE LATEST VISIBLE IMAGES THIS IS MAINLY ALONG AND SOUTH OF STRATUS LOCATED JUST NORTH OF INTERSTATE 20. ALL GUIDANCE CONTINUES TO SHOW ATMOSPHERIC DE-STABILIZATION THIS AFTERNOON WITH CAPES ABOUT 800 J/KG AND LIS ABOUT -5 C. WITH A FEW MORE HOURS OF AFTERNOON HEATING AND APPROACH OF THE COLD FRONT...EXPECT THUNDERSTORMS TO DEVELOP EITHER IN OUR NORTHWEST COUNTIES THIS AFTERNOON AND MOVE TO THE SOUTHEAST INTO THE EVENING HOURS. WITH SIGNIFICANT MID LEVEL COOLING TAKING PLACE WITH THE SHORT WAVE...WOULD NOT BE SUPRISED TO SEE HAIL WITH ANY OF THESE LOW TOPPED THUNDERSTORMS...AND POSSIBLY MARGINALLY SEVERE HAIL. EXPECT THIS AREA TO REMAIN NORTH OF A STERLING CITY TO SAN SABA LINE. STILL UNCERTAIN ABOUT THE AREA TO THE SOUTH OF THIS LINE. WILL SHOW 10 POPS...BUT NOT MENTION ANY WEATHER AT THIS TIME. OTHERWISE ONCE THE SHORT WAVE BYPASSES THE AREA TONIGHT...SKIES WILL CLEAR LATE TONIGHT ALLOWING TEMPERATURES TO DROP RATHER RAPIDLY AS THEY DID LAST NIGHT IN THE AREAS THAT CLEARED. ONLY SLIGHTLY COOLER TOMORROW...WITH PLENTY OF SUN AND THE SAME FOR TUESDAY AS FLOW BECOMES MORE ZONAL. WILL SEE LOW LEVEL MOISTURE GRADUALLY INCREASE ONCE AGAIN BY LATE TUESDAY. LONG TERM (TUESDAY NIGHT-SUNDAY)...THE BIGGEST CHANGE TO THE EXTENDED FORECAST WAS TO DELAY THE TIMING OF THE FRONT ON WEDNESDAY AS WELL AS THE PRECIPITATION. NOW EXPECTING THE FRONT TO MOVE INTO MOST OF THE AREA DURING THE DAY WEDNESDAY AND PRECIPITATION TO HOLD OFF UNTIL THE AFTERNOON WEDNESDAY NOW MAINLY ACROSS THE SOUTHERN ZONES. ALSO CARRIED OVER THE PRECIPITATION INTO THURSDAY NOW AS SHORT WAVE ENERGY REMAINS TO THE WEST OF THE AREA THROUGH THAT TIME. ALSO HAD TO COOL HIGHS DOWN SOME FOR WEDNESDAY AND THURSDAY. DUE TO RAIN...CLOUDS AND EXPECTED CAA. ALSO COOLED TEMPERATURES SOME FRIDAY AND SATURDAY...AS RIDGING AHEAD OF NEXT DEVELOPING TROUGH OVER THE SOUTHWEST STATES DOES NOT LOOK AS PRONOUNCED AS YESTERDAY. ALSO INSERTED POPS INTO SOUTHWEST SECTIONS OF THE FORECAST AREA FOR NEXT SUNDAY AS NEXT SYSTEM BEGIN BEGINS TO APPROACH. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CST SUN FEB 27 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-282030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 133 PM CST SUN FEB 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The San Angelo radar (KSJT), 73 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437592, 5437593, 5437594, 5437595.